Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 118, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 14, 2015, 8:09 PM EDT for Edgefield County, McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 8:09 PM EDT (00:09 UTC)
- Expired
- Jul 14, 2015, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Greer radar (KGSP), 104 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS52 KCAE 150009
SVRCAE
GAC181-SCC037-065-150100-
/O.NEW.KCAE.SV.W.0118.150715T0009Z-150715T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
809 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA...
MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA...
NORTHWESTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 806 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ANDERSON SOUTH CAROLINA TO NEAR DANIELSVILLE GEORGIA...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCCORMICK...LINCOLNTON...LAKE STROM THURMOND...BOBBY BROWN STATE
PARK...PLUM BRANCH...WILLINGTON AND MOUNT CARMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
3408 8248 3406 8245 3406 8233 3397 8230
3402 8224 3398 8220 3398 8205 3395 8204
3396 8201 3394 8200 3364 8248 3382 8259
3386 8257 3386 8261 3398 8265
TIME...MOT...LOC 0006Z 327DEG 30KT 3427 8268 3395 8343
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 8:05 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 14, 8:05 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 805 PM EDT TUE JUL 14 2015 .SYNOPSIS... AN UPPER RIDGE WILL REMAIN CENTERED OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY...WHILE AN UPPER TROUGH REMAINS OVER THE EAST COAST. A SERIES OF UPPER DISTURBANCES AND SURFACE BOUNDARIES WILL SHIFT SE INTO THE REGION...AND PROMOTE SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...AT TIMES THROUGH WEDNESDAY. SOME DRIER AIR WILL ENTER THE REGION FOR THURSDAY AND FRIDAY AND REDUCE THUNDERSTORM CHANCES. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... A MESOSCALE CONVECTIVE COMPLEX EXTENDING INTO NORTH GEORGIA AND WESTERN SOUTH CAROLINA WILL CONTINUE SHIFTING SOUTH-SOUTHEASTWARD ACROSS THE REGION TONIGHT. LATEST RADAR TRENDS SUGGEST THAT THE MAIN LINE OF STORMS WILL AFFECT THE CSRA WHILE AREAS FURTHER NORTH WILL RECEIVE MAINLY SHOWERS. MODELS SHOW THE LINE WEAKENING SOME ON THE SOUTHERN AND EASTERN EXTENT WITH THE LOSS OF DAYTIME HEATING AND DECREASED INSTABILITY. HOWEVER...DYNAMICS ARE STRONG...THE MAIN LINE IS BOWING...AND THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. STORMS ARE EXPECTED TO EXIT THE CSRA WITHIN THE 03Z TO 05Z TIME FRAME WITH SHOWERS LINGERING. OVERNIGHT LOW TEMPERATURES ARE FORECAST IN THE MIDDLE TO UPPER 70S. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SOME SEVERE WEATHER CONCERNS CONTINUE WEDNESDAY. UPPER RIDGE TO REMAIN CENTERED TO OUR WEST...WITH UPPER TROUGH OVER THE EAST COAST. MODELS INDICATE UPPER TROUGH TO BEGIN WEAKENING AND LIFTING TO THE NE DURING THE DAY. SURFACE FRONT APPEARS WILL ENTER THE NORTHERN FA IN THE MORNING AND SHIFT TO THE SOUTHERN FA BY AFTERNOON. AT THIS TIME...INSTABILITY PARAMETERS DO NOT LOOK QUITE AS STRONG WEDNESDAY...AND LOW/MID LEVEL JET SPEEDS AND SHEAR VALUES WEAKEN SOME. EXPECTED POSITION OF SURFACE FRONT/TROUGH COMBINED WITH BEST MOISTURE ACROSS THE SOUTH...DIURNAL HEATING...AND POSSIBLE INTERACTION WITH SEA BREEZE APPEARS WILL FAVOR POPS AND BEST SEVERE THREAT ACROSS THE SOUTHERN HALF OF OUR FA WED AFTN/EVE. SPC DAY TWO OUTLOOK HAS SLIGHT RISK SEVERE OVER OUR SOUTHERN FA...WITH MARGINAL RISK CENTRAL. && .LONG TERM /THURSDAY THROUGH TUESDAY/... DRIER AIR AND HIGH PRESSURE BEHIND THE FRONTAL BOUNDARY WILL PUSH INTO THE REGION FRIDAY. THIS WOULD SUGGEST ONLY A SLIGHT CHANCE OF AFTERNOON CONVECTION ACROSS THE SOUTHERN FA. UPPER LEVEL HIGH PRESSURE WILL SHIFT EASTWARD THROUGH SATURDAY. SOUTHERLY SURFACE FLOW AND A WEAK SURFACE TROUGH MAY ALLOW FOR DIURNAL SHOWERS AND THUNDERSTORMS THIS WEEKEND. EXPECT TEMPERATURES TO SLIGHTLY RISE THROUGHOUT THE EXTENDED PERIOD WITH HIGHS IN THE MID TO UPPER 90S FOR THE WEEKEND. A SURFACE FRONT MAY MOVE INTO THE FA MID NEXT WEEK KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. AN AREA OF CONVECTION CROSSING THE CAROLINA MOUNTAINS AND NORTHERN GA AT 22Z WILL CONTINUE MOVING SOUTHWARD INTO THE TAF SITES THIS EVENING. THIS CONVECTION COULD AFFECT AGS/DNL 02Z-07Z. CANNOT RULE OUT OVERNIGHT CONVECTION ACROSS THE MIDLANDS...BUT PROBABILITY TOO LOW TO INCLUDE AT THIS TIME. FOG POTENTIAL IS LOW FOR THE OVERNIGHT DUE TO EXPECTED MIXING FROM THUNDERSTORMS AND A LOW LEVEL JET. A COLD FRONT WILL CROSS THE AREA WEDNESDAY...SO THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jul 14, 3:28 AM EDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 328 AM EDT TUE JUL 14 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 150730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 328 AM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN ENHANCED SEVERE WEATHER THREAT IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE WEATHER SOUTHERN AREAS...WITH A MARGINAL THREAT CENTRAL AREAS...WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND TONIGHT.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:44 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.